Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 67, NWS Lincoln, IL

May 30, 2008Champaign County, McLean County, Piatt County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 30, 2008, 5:31 PM CDT for Champaign County, McLean County, Piatt County, Illinois. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2008, 5:31 PM CDT (22:31 UTC)
Expired
May 30, 2008, 6:15 PM CDT
In force
44 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Champaign County, IL, McLean County, IL, Piatt County, IL

The radar

The Lincoln radar (KILX), 78 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 6:09 PM CDTHAIL 2.754 W Tolono, IL
May 30, 6:15 PM CDTHAIL 4.25Philo, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days
May 30, 1:56 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-325 J/kg
Mixed-layer LCL
1164 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 302231
SVRILX
ILC019-113-147-302315-
/O.NEW.KILX.SV.W.0067.080530T2231Z-080530T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
531 PM CDT FRI MAY 30 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PIATT COUNTY IN CENTRAL ILLINOIS...
  CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHEASTERN MCLEAN COUNTY IN CENTRAL ILLINOIS...

* UNTIL 615 PM CDT.

* AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF FISHER TO
  3 MILES SOUTHEAST OF DE LAND TO 10 MILES WEST OF MONTICELLO...OR
  ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF GIBSON CITY TO 4
  MILES NORTHWEST OF MONTICELLO TO 10 MILES WEST OF MONTICELLO...AND
  WAS MOVING EAST AT 33 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHITE HEATH...
  MONTICELLO...
  MAHOMET...
  SEYMOUR...
  LAKE OF THE WOODS...
  FISHER...
  THOMASBORO...
  CHAMPAIGN...

OTHER LOCATIONS IN THIS WARNING INCLUDE...GIFFORD...HOMER...
MANSFIELD...OGDEN...PHILO...RANTOUL...SAVOY...SIDNEY...ST. JOSEPH...
TOLONO AND URBANA.

THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 223 AND 256.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 158 AND 182.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 161 AND 197.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3992 8796 3997 8874 4022 8864 4022 8863
      4029 8858 4029 8859 4028 8861 4039 8858
      4040 8794
TIME...MOT...LOC 2231Z 261DEG 29KT 4035 8850 4008 8860
          3998 8875

$$

CHURCHILL
2 follow-up statements
000 
WWUS53 KILX 302251
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
551 PM CDT FRI MAY 30 2008

ILC113-302301-
/O.CAN.KILX.SV.W.0067.000000T0000Z-080530T2315Z/
MCLEAN-
551 PM CDT FRI MAY 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCLEAN COUNTY IS
CANCELLED...

AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 3992 8796 3997 8872 4007 8865 4015 8857
      4028 8847 4034 8844 4039 8839 4040 8794
TIME...MOT...LOC 2251Z 261DEG 29KT 4037 8823 4010 8833
          4000 8848

$$

ILC019-147-302315-
/O.CON.KILX.SV.W.0067.000000T0000Z-080530T2315Z/
CHAMPAIGN-PIATT-
551 PM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CHAMPAIGN AND NORTHERN PIATT COUNTIES...

AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF FISHER
TO 3 MILES EAST OF SEYMOUR TO 4 MILES SOUTHEAST OF MONTICELLO...OR
ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF RANTOUL TO 5 MILES
WEST OF CHAMPAIGN TO 4 MILES SOUTHEAST OF MONTICELLO...MOVING EAST AT
33 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  THOMASBORO...
  RANTOUL...
  LUDLOW...
  CHAMPAIGN...
  SADORUS...
  URBANA...
  SAVOY...
  FLATVILLE...
  WILLARD AIRPORT...
  TOLONO...

THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 223 AND 256.

THIS INCLUDES INTERSTATE 72 BETWEEN MILE MARKERS 160 AND 182.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 166 AND 197.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3992 8796 3997 8872 4007 8865 4015 8857
      4028 8847 4034 8844 4039 8839 4040 8794
TIME...MOT...LOC 2251Z 261DEG 29KT 4037 8823 4010 8833
          4000 8848

$$
000 
WWUS53 KILX 302310
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
609 PM CDT FRI MAY 30 2008

ILC019-147-302319-
/O.EXP.KILX.SV.W.0067.000000T0000Z-080530T2315Z/
CHAMPAIGN-PIATT-
609 PM CDT FRI MAY 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR CHAMPAIGN AND NORTHERN PIATT
COUNTIES EXPIRES AT 615 PM CDT...

AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WARNING CONTINUES FOR SOUTHERN CHAMPAIGN COUNTY UNTIL
645 PM CDT.

LAT...LON 3992 8796 3997 8872 4007 8865 4015 8857
      4028 8847 4034 8844 4039 8839 4040 8794
TIME...MOT...LOC 2309Z 261DEG 29KT 4039 8804 4012 8814
          4002 8829

$$

CHURCHILL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:57 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, May 30, 2:57 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
257 PM CDT FRI MAY 30 2008

.DISCUSSION...
ISSUED 157 PM CDT FRI MAY 30 2008
SEVERE WEATHER DEVELOPING OVER CENTRAL ILLINOIS THIS AFTERNOON
ALONG OUTFLOW BOUNDARY LEFT OVER FROM OVERNIGHTS CONVECTION. HOW
LONG THIS LASTS IS THE FIRST ISSUE FOR THE FORECAST...NEXT WILL BE
A SHORTWAVE MOVING OUT OF THE WEST MONDAY NIGHT ALONG QUASI ZONAL
FLOW THAT SETS UP ACROSS THE MIDSECTION OF THE CONUS THROUGH THE
FIRST HALF OF NEXT WEEK. WENT WITH THE MORE CONSERVATIVE ECMWF
FOR MUCH OF THE FORECAST...THOUGH THE MODELS ARE IN DECENT
AGREEMENT THROUGH DAY 5. BEYOND THAT...WAS VERY CONSERVATIVE IN
PUTTING TOO MUCH WEATHER IN...WHICH CORRESPONDED TO THE
ECMWF...WHEN THERE IS A MASSIVE PARTING OF SOLUTIONS IN THE
EXTENDED.

SHORT TERM...TONIGHT THROUGH SUNDAY...
THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AS THE STORMS FIRE
ALONG THE OUTFLOW BOUNDARY MAKING ITS WAY SWD THROUGH THE CWA.
WINDS AND HAIL ARE THE MAIN THREAT...BUT THE STORMS WILL BE FIRING
OFF OF DESTABILIZED AIR FROM DIURNAL HEATING. BTWN THE FORWARD
MOTION AND THE WARM AIR... STORMS SHOULD BE SOUTH OF INTERSTATE 72
BY MIDNIGHT. INCREASED THE WIND GUSTS A BIT BEHIND THE SYSTEM AS
TODAYS CONVECTION HAS BEEN LEAVING SOME TIGHT GRADIENT WINDS WITH
THE RESULTING WAKE LOW. FRONT MOVES THROUGH IN THE OVERNIGHT AND EARLY
MORNING HOURS...THOUGH THE TEMPERATURES FOR SATURDAY WILL NOT BE
COLD. HIGHS INTO THE LOWER 80S. TIME HEIGHTS HAVE VERY NARROW
RIBBON OF RH IN THE LOW LEVELS. OTHERWISE...A RATHER DRY COLUMN
SHOULD WARM QUICKLY AND HELP MIX OUT. AS A RESULT...WENT A LITTLE
LIGHT ON THE CLOUDS FOR THE FORECAST. SATURDAY AND SUNDAY DRY AND
RATHER WARM.

LONG TERM...MONDAY THROUGH FRIDAY...
A BIT OF A DIFFERENCE BETWEEN THE MODELS IN THE ONSET OF MONDAY.
THE ECMWF ACTUALLY MAINTAINS TWO DIFFERENT SYSTEMS
COLLIDING...WAA SHOWERS OUT OF THE SOUTH...AND A WAVE MOVING IN
FROM THE WEST...AND IS SOMEWHAT SLOWER TO MERGE THEM...WITH THE
NORTHERN WAVE HITTING FIRST. FOR PERSISTENCE SAKE...AM GOING WITH
THE ECMWF. CHANCES INCREASING MONDAY NIGHT...AND CONTINUING FOR
TUESDAY AND TUESDAY NIGHT AS WAA CONTINUES OVER THE AREA. DRYING
OUT WEDNESDAY. AT THIS POINT KEEPING THURSDAY AND FRIDAY DRY AS
GFS IS A COMPLETELY DIFFERENT PATTERN THIS FAR OUT...AND THE ECMWF
IS HINTING AT AN ATTEMPT AT A PATTERN CHANGE...GOING INTO A FAR
MORE AMPLIFIED FLOW.

HJS
&&

.AVIATION...
ISSUED 1212 PM CDT FRI MAY 30 2008

INITIAL CONVECTION NORTHWEST OF INTERSTATE 55 CORRIDOR IS WEAKENING.
EXPECT ADDITIONAL STORM DEVELOPMENT AROUND MID AFTERNOON ALONG AN
OUTFLOW BOUNDARY THAT WILL STRETCH FROM AROUND UIN TO N OF CMI.
DISCRETE SUPERCELLS WILL BE LIKELY EARLY ON UNTIL AROUND 00Z...THEN
A TRANSITION TO A SQUALL LINE IS EXPECTED WITH AN INCREASE IN STRONG
WINDS. MOST OF THE SEVERE CONVECTION SHOULD BE SOUTH/EAST OF THE
CENTRAL ILLINOIS TERMINALS BY 03Z. IN THE MEANTIME...EXPECT MAINLY
VFR CONDITIONS OUTSIDE OF PRECIPITATION AREAS WITH S-SW SURFACE
WINDS 10-20 KT WITH GUSTS TO 30 KT. MAIN COLD FRONT WILL MOVE
THROUGH AFTER 06Z...WITH A RETURN TO VFR CONDITIONS AND W-NW WINDS
10-15 KT.

04
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 30, 3:01 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
301 PM CDT FRI MAY 30 2008

ILZ037-038-041>057-061>063-066-311100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-
EDGAR-EFFINGHAM-LOGAN-MACON-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-
PIATT-SANGAMON-SCOTT-SHELBY-TAZEWELL-VERMILION-
301 PM CDT FRI MAY 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING.

THUNDERSTORMS WILL CONTINUE FROM NORTHERN MISSOURI THROUGH CENTRAL
ILLINOIS THIS AFTERNOON. THE PRIMARY TORNADO THREAT WILL BE IN THE
AREA FROM WINCHESTER THROUGH SPRINGFIELD AND LINCOLN TO THE
BLOOMINGTON AND CHAMPAIGN AREAS FROM 4 PM TO 8 PM. OTHER AREAS
WILL LIKELY SEE STORMS WITH LARGE HAIL...DAMAGING WINDS AND
PERHAPS AN ISOLATED TORNADO. ALL OF THE SEVERE WEATHER SHOULD MOVE
EAST AND SOUTHEAST OF THE AREA AFTER 9 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM MONDAY NIGHT THROUGH
TUESDAY NIGHT. THE POTENTIAL WILL EXIST FOR SEVERE WEATHER ON
TUESDAY...SO KEEP ABREAST OF LATER FORECASTS AS THE THREAT BECOMES
BETTER DEFINED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING.

ILZ067-068-071>073-311100-
CLAY-CRAWFORD-JASPER-LAWRENCE-RICHLAND-
301 PM CDT FRI MAY 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING.

THUNDERSTORMS OVER CENTRAL ILLINOIS WILL BECOME SEVERE AND MOVE
INTO SOUTHEASTERN ILLINOIS EARLY THIS EVENING. THE PRIMARY SEVERE
WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED
TORNADO WILL BE POSSIBLE BEFORE SUNSET. THE SEVERE WEATHER THREAT
SHOULD MOVE PAST THE AREA BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM MONDAY NIGHT THROUGH
TUESDAY NIGHT. THE POTENTIAL WILL EXIST FOR SEVERE WEATHER ON
TUESDAY...SO KEEP ABREAST OF LATER FORECASTS AS THE THREAT BECOMES
BETTER DEFINED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THIS
EVENING.

ILZ027>031-036-040-311100-
FULTON-KNOX-MARSHALL-PEORIA-SCHUYLER-STARK-WOODFORD-
301 PM CDT FRI MAY 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EARLY THIS EVENING.

AN ISOLATED SEVERE STORM MAY PRODUCE LARGE HAIL THROUGH EARLY
EVENING...WITH THE HIGHER SEVERE WEATHER THREAT BEING JUST TO THE
SOUTHEAST OF THE AREA. THE OVERALL CHANCES FOR SEVERE
THUNDERSTORMS WILL END TOWARD SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM MONDAY NIGHT THROUGH
TUESDAY NIGHT. THE POTENTIAL WILL EXIST FOR SEVERE WEATHER ON
TUESDAY...SO KEEP ABREAST OF LATER FORECASTS AS THE THREAT BECOMES
BETTER DEFINED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY EVENING.

In the hours before

Local storm report, May 30, 2:59 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
259 PM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HEAVY RAIN       GOODFIELD               40.63N 89.27W
05/30/2008  M2.00 INCH       WOODFORD           IL   EMERGENCY MNGR

            2 INCHES OF RAIN IN THE PAST 30 MINUTES.

&&

SCHAFFER
Local storm report, May 30, 3:14 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
314 PM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HEAVY RAIN       DEER CREEK              40.63N 89.33W
05/30/2008  U0.00 INCH       TAZEWELL           IL   TRAINED SPOTTER

            STANDING WATER ON ROUTE 150 BETWEEN DEER CREEK AND
            GOODFIELD.

&&

SCHAFFER
Local storm report, May 30, 3:16 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
316 PM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HEAVY RAIN       MORTON                  40.61N 89.47W
05/30/2008  M2.00 INCH       TAZEWELL           IL   MESONET

            2 INCHES OF RAIN MEASURED BETWEEN 2 AND 3 PM. SWOP
            REPORT.

&&

SCHAFFER
Local storm report, May 30, 4:43 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
443 PM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND GST     HOOPESTON               40.47N 87.67W
05/30/2008  E70 MPH          VERMILION          IL   EMERGENCY MNGR

            ESTIMATED WIND GUST OF 70 MPH.

0434 PM     TSTM WND GST     HOOPESTON               40.47N 87.67W
05/30/2008  E70 MPH          VERMILION          IL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED ESTIMATED WIND GUST OF 70 MPH
            ALONG WITH PEA SIZE HAIL.

&&

SMITH
Local storm report, May 30, 5:03 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
503 PM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     FUNNEL CLOUD     EXETER                  39.72N 90.50W
05/30/2008                   SCOTT              IL   LAW ENFORCEMENT

&&

SMITH
Local storm report, May 30, 5:26 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
526 PM CDT FRI MAY 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     LINCOLN                 40.15N 89.37W
05/30/2008                   LOGAN              IL   AMATEUR RADIO

            SEVERAL OBSERVATIONS AND REPORTS ACROSS LINCOLN OF LARGE
            TREE LIMBS DOWN. TREE LIMBS IN SOME CASES WERE UP TO 10
            INCHES ESTIMATED. ALSO, STREET FLOODING HAS BEEN
            REPORTED.

&&

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 2:52 PM CDTAreal Flood AdvisoryILXMcLean, Tazewell, Woodford4 hr
May 30, 3:03 PM CDTTornado WarningILXMcLean27 min
May 30, 4:11 PM CDTSevere Thunderstorm WarningILXVermilion49 min
May 30, 4:14 PM CDTTornado WarningILXCass, Mason, Menard31 min
May 30, 4:25 PM CDTTornado WarningILXMorgan, Scott50 min
May 30, 4:36 PM CDTTornado WarningILXLogan24 min
May 30, 4:36 PM CDTTornado WarningILXVermilion12 min
May 30, 4:59 PM CDTTornado WarningILXDeWitt, Logan, Macon46 min
May 30, 5:08 PM CDTSevere Thunderstorm WarningILXCass38 min
May 30, 5:14 PM CDTTornado WarningILXMorgan, Scott46 min
May 30, 5:41 PM CDTTornado WarningILXSangamon49 min
May 30, 5:56 PM CDTFlash Flood WarningILXMcLean, Tazewell, Woodford3 hr
May 30, 6:05 PM CDTTornado WarningILXChampaign40 min
May 30, 6:11 PM CDTTornado WarningILXMorgan, Scott49 min
May 30, 6:24 PM CDTTornado WarningILXVermilion36 min
May 30, 6:29 PM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Morgan, Schuyler46 min
May 30, 6:32 PM CDTTornado WarningILXChristian, Macon, Sangamon43 min
May 30, 6:34 PM CDTSevere Thunderstorm WarningILXMcLean16 min
May 30, 6:44 PM CDTTornado WarningILXChampaign, Douglas, Edgar, Vermilion31 min
May 30, 6:58 PM CDTTornado WarningILXMorgan, Sangamon47 min
May 30, 6:59 PM CDTTornado WarningILXVermilion35 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.